MAUDE Adverse Event Report: 3M DEUTSCHLAND GMBH 3M¿ ASTRINGENT RETRACTION PASTE; CORD, RETRACTION

3M DEUTSCHLAND GMBH 3M¿ ASTRINGENT RETRACTION PASTE; CORD, RETRACTION
Model Number 56945
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Erosion (1750)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the batch record showed this lot met all specification for product release and no deviations were found that could have caused or contributed to the reported event.A sample was not returned for analysis.A photo provided by the dentist shows a lesion located deep in the buccal fold, significantly below the alveolar rim.Therefore, causal relationship between the application of 3m astringent retraction paste and the necrosis could not be determined.Solventum will continue to monitor.
 
Event or Problem Description
The patient allegedly experienced a burn-like reaction shortly after 3m astringent retraction paste was applied around tooth 34.The dental professional cleaned the area, performed rinses and prescribed corsodyl for a few days but the affected area still appeared necrotic.When the patient returned for a follow-up visit on (b)(6) 2025, a hydrogen peroxide rinse was performed and oracort and dalacin were prescribed.The condition significantly improved, but a lesion remains on the root near the tooth's neck.

Brand Name
3M¿ ASTRINGENT RETRACTION PASTE
Common Device Name
CORD, RETRACTION
Manufacturer (Section D)
3M DEUTSCHLAND GMBH
carl-schurz-strasse 1
neuss 41453
GM  41453
Manufacturer (Section G)
3M PLATZ
espe platz
seefeld 82229
GM   82229
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key21612925
Report Number3008512935-2025-00002
Device Sequence Number18045976
Product Code MVL
UDI-Device Identifier04054596646407
UDI-Public0104054596646407112311271725112610105
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K093721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Model Number56945
Device Catalogue Number56945
Device Lot Number10521076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown